Q:

Does folic acid cause weight gain?

A:

Quick Answer

According to WebMD, weight gain is not listed as one of the possible side effects of taking folic acid. Usually, no side effects are noticed when taking the recommended dose of folic acid every day.

Continue Reading
Does folic acid cause weight gain?
Credit: Universal Images Group Editorial Universal Images Group Getty Images

Full Answer

WebMD says that taking doses above the recommended 400 micrograms of folic acid sometimes causes side effects, such as rashes, sleep disorders, abdominal cramps, diarrhea and irritability. Doctors have some concerns that taking folic acid in doses over 800 to 1,200 micrograms increases the risk of heart attack in people who have heart problems. Other studies suggests that it also increases the risk of prostate and lung cancer when taken in high doses.

Learn more about Side Effects
Sources:

Related Questions

Explore